Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 11, 2021, 8:10 PM CDT for Blanco County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 8:10 PM CDT (01:10 UTC)
- Expired
- May 11, 2021, 9:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1860 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 5.4
The text
As transmitted.
238 WWUS84 KEWX 120110 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 810 PM CDT Tue May 11 2021 TXZ188>190-120200- Blanco TX-Gillespie TX-Kendall TX- 810 PM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLANCO... SOUTHEASTERN GILLESPIE AND NORTHEASTERN KENDALL COUNTIES UNTIL 900 PM CDT... At 810 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Albert, or 14 miles west of Blanco, moving northeast at 15 mph. Penny size hail will be possible with this storm. Locations impacted include... Blanco, Stonewall, Rocky Creek, Flugrath, Hye, Albert, LBJ State Park and LBJ National Historical Park. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for south central Texas. LAT...LON 2999 9864 3011 9876 3035 9858 3010 9836 TIME...MOT...LOC 0110Z 232DEG 11KT 3009 9866 $$ PLATT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 11, 6:56 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 11, 6:56 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 656 PM CDT Tue May 11 2021 .AVIATION... Short term concern is the ongoing convection across the region. Currently storms in the vicinity of SAT and SSF. Storms will be possible for the next several hours in the San Antonio and Austin areas. Strong gusty winds will be the biggest impact from storms with gusts up to 25 kts possible. Ceilings will also lower to MVFR in storms. Otherwise ceilings will be VFR until later this evening when they will lower to MVFR and later to IFR. Ceilings will stay IFR through the morning Wednesday and lift only to MVFR during the afternoon. At DRT, there may be showers for the next few hours, but otherwise will be VFR. Ceilings will drop to MVFR overnight. There is a chance for TS overnight which could drop conditions to LIFR, but probability is low. && .PREV DISCUSSION... /ISSUED 347 PM CDT Tue May 11 2021/ UPDATE... We have issued a Severe Thunderstorm Watch most of South Central Texas. Conditions are favorable for the formation of severe thunderstorms capable of producing hail up to two inches, wind gusts up to 70 mph, and a tornado or two. The watch is in effect until 10 pm this evening. PREV DISCUSSION... /ISSUED 251 PM CDT Tue May 11 2021/ SHORT TERM (Tonight through Wednesday Night)... A diffuse frontal boundary from west to east across south-central Texas will eventually push south this evening, likely aided by storms that are expected to increase in coverage and move eastward across the region later this afternoon through the evening hours. At 19z, areas south of the front were mostly sunny with temperatures in the 80s to near 90 and dew points in the 70s, while north of it temperatures were in the 60s and low 70s with some light fog and low stratus. Temperature gradient from La Grange to burnet is nearly 30 degrees! An approaching shortwave is already setting off convective development over the SDB mountain range in Mexico, and some WAA forced elevated storms continue from just east of Sonora northeastward into the DFW metroplex, with some of that activity now into our region from Kerr to Burnet counties although with little thunder until you cross into Lampasas. In addition, a weak convergence axis stretches from north of Bryan, TX to near Gonzales although convective development in our area has been minimal at best. Even in the cool sector, elevated CAPE in excess of 2000 J/kg exists above the inversion with steep lapse rates at mid-levels on the order of 7.8-8C/km. And SBCAPE has been able to build to 2500-4000 J/KG in the warm sector today. Deep layer shear is a little weaker today, but still decent west, with the special DRT sounding this afternoon showing 34 knots 0-6km. As the storms in Mexico slowly enter the area this evening, they will pose the greatest risk for large to very large hail and a very low chance for an isolated tornado south of the front where SRH could briefly increase. Any supercells will likely quickly grow upscale though. HRRR still hones in on some storms east of I-35 along the existing convergence axis this afternoon and isolated severe hail or a brief downburst could be possible there if storms are able to develop which appears 50/50 at best. Storms are likely to grow into a SW/NE oriented quasi-complex through the evening hours and pose a marginal to slight risk of large hail or damaging winds. There is also a low chance for isolated flash flood impacts with rainfall amounts of up to three inches in spots which could occur over already saturated ground. Flash flood guidance is lowest today from San Antonio west and southwest to the Rio Grande so those will be the areas to watch. Severe threat should mostly end by midnight at the latest. Some lingering showers and storms may remain behind the front but coverage should decrease quite a bit after midnight. We have kept some low chances of showers and a few thunderstorms in the forecast through much of Wednesday as some weak isentropic lift in conjunction with weak elevated instability could lead to isolated activity at times, especially near the Rio Grande in the AM. Coverage will be low, and impacts are generally not expected. Skies will remain cloudy through the day, and it will be quite cool for this time of year with highs in the low to mid 60s north and low to perhaps mid 70s south. In fact, Bergstrom will likely flirt with record low maxT tomorrow. Wednesday night lows should fall into the 50s and lower 60s with any remaining shower chances relegated to far southwestern portions of the region overnight, if at all. LONG TERM (Thursday through Tuesday)... A northwest to west flow aloft is forecast to prevail Thursday and Friday. Surface winds are expected to turn from northeast to east on Thursday for most areas with southerly winds returning across the entire area by midday on Friday. A warming trend is on the way with highs in the 70s on Thursday and upper 70s to mid 80s on Friday. Clouds are expected to linger for most of the morning period and scattered mid to late afternoon both Thursday and Friday. Showers and storms return across south central Texas on Saturday as several mid to upper level short waves move from west Texas into central Texas. The activity diminishes late Saturday night through early Sunday morning, however, picks up on Sunday as another short wave traverses across the Southern Plains. The wet period continues into early next week as the parade of short waves continue to push over the area. Better chances for rain come on Tuesday areawide as an upper level system travels across the four corners region and opens as it moves over the Southern Plains. The GFS solution pushes a cold front across the area during that time frame while the ECMWF and CMC models keep a surface southerly flow through the extended forecast. Time will tell. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 62 67 58 75 57 / 70 30 - - 0 Austin Bergstrom Intl Airport 62 68 57 75 56 / 70 30 - - 0 New Braunfels Muni Airport 63 69 59 77 58 / 60 40 - - 0 Burnet Muni Airport 58 65 55 73 56 / 50 20 - 0 0 Del Rio Intl Airport 66 70 63 77 64 / 60 50 20 - - Georgetown Muni Airport 60 66 57 74 56 / 70 30 - 0 0 Hondo Muni Airport 65 71 59 77 59 / 50 30 10 - 0 San Marcos Muni Airport 62 68 57 76 56 / 60 30 - - 0 La Grange - Fayette Regional 65 70 60 77 59 / 60 40 10 - 0 San Antonio Intl Airport 64 70 60 75 59 / 70 30 - - 0 Stinson Muni Airport 65 72 61 77 61 / 60 30 - - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...05 Long-Term...Platt Decision Support...Runyen
Hazardous weather outlook, May 11, 4:18 PM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 418 PM CDT Tue May 11 2021 TXZ171>173-183>194-202>209-217>225-228-122130- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 418 PM CDT Tue May 11 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Strong to severe storms are possible again today and tonight with large hail and damaging winds being the primary hazards. An isolated tornado is also possible. Additionally, locally heavy rainfall is possible today and tonight, which could result in localized flooding over areas that may have recently seen soils become saturated. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, May 11, 7:13 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
713 PM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM FLOOD 1 SE ASHERTON 28.44N 99.75W
05/11/2021 DIMMIT TX PUBLIC
REPORT FROM MPING. STREET/ROAD FLOODING,
STREET/ROAD CLOSED, VEHICLES STRANDED.
&&
BFLocal storm report, May 11, 7:15 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
715 PM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM FLOOD 2 W BIG WELLS 28.57N 99.60W
05/11/2021 DIMMIT TX TRAINED SPOTTER
YARD FLOODED.
&&
BFSpecial weather statement, May 11, 7:24 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 724 PM CDT Tue May 11 2021 TXZ172-190>192-120115- Blanco TX-Hays TX-Burnet TX-Travis TX- 724 PM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAYS...WEST CENTRAL TRAVIS...NORTHERN BLANCO AND SOUTH CENTRAL BURNET COUNTIES UNTIL 815 PM CDT... At 724 PM CDT, Doppler radar was tracking a strong thunderstorm over Johnson City, or 8 miles south of Round Mountain, moving east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Round Mountain, Johnson City, Sandy, Pedernales Falls State Park, Spicewood and Cypress Mill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for south central Texas. LAT...LON 3019 9844 3037 9850 3052 9812 3024 9803 TIME...MOT...LOC 0024Z 251DEG 23KT 3031 9839
Local storm report, May 11, 7:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
727 PM CDT TUE MAY 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 2 N JOHNSON CITY 30.31N 98.41W
05/11/2021 U0.75 INCH BLANCO TX PUBLIC
REPORT FROM MPING DIME (0.75 IN.).
&&
BFSpecial weather statement, May 11, 7:34 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 734 PM CDT Tue May 11 2021 TXZ223>225-120115- Lavaca TX-De Witt TX-Gonzales TX- 734 PM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEWITT...EAST CENTRAL GONZALES AND WEST CENTRAL LAVACA COUNTIES UNTIL 815 PM CDT... At 732 PM CDT, Doppler radar was tracking a strong thunderstorm near Hochheim, or 7 miles southwest of Shiner, moving east at 15 mph. Half inch hail will be possible with this storm. Locations impacted include... Shiner, Hochheim, Dreyer, Sweet Home, Glaze City, Mount Olive, U.S. Highway 90 Alternate. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for south central Texas. LAT...LON 2926 9734 2934 9738 2953 9719 2936 9700 TIME...MOT...LOC 0032Z 250DEG 13KT 2937 9727 PLATT
Special weather statement, May 11, 8:10 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 810 PM CDT Tue May 11 2021 TXZ188>190-120200- Blanco TX-Gillespie TX-Kendall TX- 810 PM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLANCO... SOUTHEASTERN GILLESPIE AND NORTHEASTERN KENDALL COUNTIES UNTIL 900 PM CDT... At 810 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Albert, or 14 miles west of Blanco, moving northeast at 15 mph. Penny size hail will be possible with this storm. Locations impacted include... Blanco, Stonewall, Rocky Creek, Flugrath, Hye, Albert, LBJ State Park and LBJ National Historical Park. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for south central Texas. LAT...LON 2999 9864 3011 9876 3035 9858 3010 9836 TIME...MOT...LOC 0110Z 232DEG 11KT 3009 9866 PLATT
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:07 PM CDT | Special Weather Statement | EWX | Comal, Kendall | 38 min |
| May 11, 7:10 PM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Zavala | 3 hr |
| May 11, 7:15 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Kendall, Medina | 3 hr |
| May 11, 7:24 PM CDT | Special Weather Statement | EWX | Blanco | 51 min |
| May 11, 7:31 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Kendall | 25 min |
| May 11, 7:34 PM CDT | Special Weather Statement | EWX | Lavaca | 41 min |
| May 11, 8:37 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| May 11, 8:43 PM CDT | Special Weather Statement | EWX | Travis | 47 min |
| May 11, 8:48 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 26 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.